MAUDE Adverse Event Report: DEPUY SPINE INC CONCORDE SYSTEM BONE FUNNEL 8MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC CONCORDE SYSTEM BONE FUNNEL 8MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 287908008
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, when the distributor was preparing the funnel for and upcoming procedure, it broke where the funnel and the plunger rod were connected.This report involves one (1) concorde system bone funnel 8mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data: h4.Corrected data: h3, h6.Investigation summary visual inspection: the concorde bone funnel 8mm (part #: 287908008 and lot #: x0310) was received at us customer quality (cq).Upon visual inspection, it was found that the tube was broken off from the funnel, caused due to the weld failure.The part/lot numbers were visible and clear so can't confirm the illegible etch condition.No other defects were identified with the received device.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection was performed and drawing was reviewed.Specified dimensions: tube outer diameter.Funnel thickness.Measured dimensions: tube outer diameter = conforming.Funnel thickness = conforming.Device(s) used:ca818.Document/specification review: the current and manufactured drawings were reviewed.Complaint confirmed? yes conclusion: the overall complaint was confirmed as the tube broke off the funnel due to weld failure.No issues were found with labeling.No definitive root-cause can be determined, however, it¿s possible the device experienced unintended forces while in use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for concorde bone funnel 8mm was conducted identifying that lot number x0310 was released in a single batch.- batch1: lot was released on march 29, 2010 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE SYSTEM BONE FUNNEL 8MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10559950
Report Number1526439-2020-01758
Device Sequence Number2779590
Product Code LXH
UDI-Device Identifier10705034220147
UDI-Public(01)10705034220147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287908008
Device Catalogue Number287908008
Device Lot NumberX0310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer09/21/2020
10/16/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/12/2020
10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1